New Mexico, 2010Damaging Winds in New Mexico, June 6, 2010
June 6, 2010 · NWS MAF · 2 events in 1 county or zone
Easterly winds behind a weak cold front allowed for low level moisture to move into southeast New Mexico. This easterly flow and daytime heating resulted in orographic lift along the Guadalupe Mountains, which produced thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Easterly winds behind a weak cold front allowed for low level moisture to move into southeast New Mexico. This easterly flow and daytime heating resulted in orographic lift along the Guadalupe Mountains, which produced thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 6, 8:54 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 6, 8:54 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1054 PM CDT SUN JUN 6 2010
.UPDATE...
WE HAVE INCREASED RAIN CHANCES ACROSS THE SOUTHEAST NEW MEXICO
PLAINS AND GUADALUPE MOUNTAINS...WHILE LOWERING CHANCES SLIGHTLY
OVER THE REMAINDER OF THE REGION. LOCALLY HEAVY RAINFALL WILL
REMAIN A CONCERN ACROSS SOUTHEAST NEW MEXICO TONIGHT.
&&
.DISCUSSION...
MOST OF THE SHORT RANGE MODELS ARE NOT HANDLING THE ONGOING
CONVECTION VERY WELL. HOWEVER...THE 12Z 4KM WRF/NMM IS MATCHING UP
FAIRLY WELL WITH CURRENT RADAR TRENDS...ALBEIT A LITTLE SLOW WITH
REGARDS TO TIMING. THE FOCUS FOR CONVECTION THROUGH TONIGHT
APPEARS TO RESIDE ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS
PECOS REGION. ACTIVITY DEVELOPING ACROSS THE HIGHER TERRAIN OF
SOUTH CENTRAL NEW MEXICO SHOULD CONTINUE TO DRIFT ESE INTO OUR
REGION INTO EARLY MONDAY MORNING. THERE IS UNCERTAINTY AS TO
WHETHER THIS CONVECTION WILL SUSTAIN LONG ENOUGH TO REACH INTO THE
PLAINS OF WEST TEXAS. HOWEVER...GIVEN LOW-LEVEL ESE WINDS...WE
COULD SEE SOME OF THIS ACTIVITY LATE TONIGHT. WITH THIS IN MIND...
WE HAVE LEFT SLIGHT CHANCE POPS ACROSS THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS. ALL PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 72 96 72 97 / 20 0 0 0
CARLSBAD NM 73 100 70 105 / 30 10 10 0
DRYDEN TX 73 96 72 99 / 20 10 10 10
FORT STOCKTON TX 75 100 73 101 / 20 0 0 10
GUADALUPE PASS TX 73 94 66 102 / 30 40 40 20
HOBBS NM 69 97 70 101 / 30 10 10 10
MARFA TX 63 93 64 95 / 20 30 30 30
MIDLAND INTL AIRPORT TX 72 97 71 97 / 20 0 0 0
ODESSA TX 73 98 72 98 / 20 0 0 0
WINK TX 73 102 73 103 / 20 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY UNTIL NOON CDT MONDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...PRESIDIO VALLEY...TERRELL.
&&
12/06Hazardous weather outlook, Jun 6, 11:28 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CDT SUN JUN 6 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
128 PM CDT SUN JUN 6 2010 /1228 PM MDT SUN JUN 6 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY
THROUGH MONDAY MORNING.
A WEAK FRONTAL BOUNDARY WILL COMBINE WITH AN UNSTABLE AIR MASS TO
GENERATE SCATTERED THUNDERSTORMS...INCLUDING A FEW STRONG TO
SEVERE STORMS...LATE THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTY
WINDS...HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL
BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 6, 6:05 PM MST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT SUN JUN 6 2010
NMZ027-028-070130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
705 PM MDT SUN JUN 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 730 PM MDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER OPEN
COUNTRY OF WEST CENTRAL EDDY COUNTY 15 MILES NORTH OF QUEEN
AT 703 PM MDT...MOVING WEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
Local storm report, Jun 6, 6:47 PM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST SHAFTER 29.82N 104.30W
06/06/2010 E60 MPH PRESIDIO TX TRAINED SPOTTER
&&
PLATTSpecial weather statement, Jun 6, 8:48 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1048 PM CDT SUN JUN 6 2010
NMZ027-028-070415-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
948 PM MDT SUN JUN 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING SOUTHWESTERN EDDY COUNTY UNTIL 1015 PM MDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED IN OPEN COUNTRY 8 MILES
SOUTHWEST OF QUEEN AT 948 PM MDT...MOVING WEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
Special weather statement, Jun 6, 9:25 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CDT SUN JUN 6 2010
NMZ027-028-070500-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
1025 PM MDT SUN JUN 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHWESTERN EDDY COUNTY UNTIL 1100 PM MDT...
A THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS
NEAR 40 TO 55 MPH WAS LOCATED 5 MILES SOUTH OF HOPE AT 1025 PM
MDT...MOVING WEST AT 5 MPH. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED
WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
Special weather statement, Jun 6, 10:04 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1204 AM CDT MON JUN 7 2010
TXZ057-058-074-070530-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
1204 AM CDT MON JUN 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL CULBERSON COUNTY UNTIL 1230 AM CDT...
A THUNDERSTORM WITH SMALL HAIL... HEAVY RAIN... AND GUSTY WINDS WAS
LOCATED OVER CENTRAL CULBERSON COUNTY AT 1203 AM CDT...MOVING EAST
AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
Thunderstorm Wind, Eddy
- When
- June 6, 10:15 PM MST to 10:16 PM MST
- Where
- Eddy County, Atoka
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $180,000
- Reported by
- Public
- Coordinates
- 32.770, -104.400
Several side roll irrigation sprinklers were destroyed by a strong wind gust in Atoka, NM. The time of this report was estimated according to radar and another wind gust recorded by the Artesia ASOS.
Thunderstorm Wind, Eddy
- When
- June 6, 10:55 PM MST
- Where
- Eddy County, Artesia Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.850, -104.470
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
- Damaging Winds in Pennsylvania, June 6, 2010$45,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241167, 241163.